MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Reduced Blood Flow (4598)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular aneurysm repair of a 54mm abdominal aortic aneurysm (aaa) utilizing a gore® excluder® aaa endoprosthesis.Reportedly, the patient has extensive vascular disease with prior stenting of both common iliac arteries, left external iliac artery, and superior mesenteric artery (sma).Both internal iliacs have known occlusions and the left superficial femoral artery (sfa) has stenosis as well.The patient complained of left leg claudication.On (b)(6) 2024, a cta was performed, which revealed a near occlusion of the left common femoral artery at the access site of the evar.The vessel had been closed with a perclose device and an angioseal plug during procedure from (b)(6) 2024.The poor outflow this created appears to be creating thrombus through the left sided gore excluder contralateral leg.It is still patent, but the flow lumen through the limb is about 5 mm.As for now, the physicians are going to contact the patient to plan intervention on the access site occlusion.Consideration is being given to reline the left limb as well.On (b)(6) 2024 the patient underwent surgical reintervention to repair the access site occlusion caused by the perclose device which in turned stenosis (near occlusion) in the left common femoral artery.The thrombus was lining near the contralateral leg which caused poor blood flow issues but no occlusion of the stent graft.Physician went in surgically from the groin for the repair, and there was steady inflow with the excluder graft.Procedure completed successfully.5305-c:-endovascular inter 2ry procedure: other/unknown is used to capture the surgical reintervention.Imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: two time-points available for evaluation: pre-implantation cta dated (b)(6) 2024 and post-implantation cta dated (b)(6) 2024.Pre-implantation cta dated (b)(6) 2024 shows: there are multiple stents implanted at various locations.(sma, both common iliac arteries, and the right and left external iliac arteries) the stents are patent.Max diameter of the abdominal aortic aneurysm is 49.7mm x 54.5mm.Post-implantation cta dated (b)(6) 2024 shows: there appears to be a clip at the level of the left external iliac artery/left common femoral artery access site.Artery is almost occluded at this level.Thrombus has formed inside the newly implanted devices from the lci upward throughout the trunk portion of the device.The thrombus lines the walls of the newly implanted devices on the patient¿s left side (contralateral leg) into the abdominal aorta (device trunk).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19927759
Report Number3013164176-2024-02171
Device Sequence Number8235006
Product Code MIH
UDI-Device Identifier00733132618613
UDI-Public00733132618613
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Catalogue NumberPLC121000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/07/2024
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLAVIX
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexMale